On the probabilistic Cauchy theory of the cubic nonlinear Schrödinger equation on Rd, d ≥ 3

Árpád Bényi, Tadahiro Oh, Oana Pocovnicu

Research output: Contribution to journalArticle

40 Downloads (Pure)

Abstract

We consider the Cauchy problem of the cubic nonlinear Schr\"odinger equation (NLS) on $\mathbb R^d$, $d \geq 3$, with random initial data and prove almost sure well-posedness results below the scaling critical regularity $s_\text{crit} = \frac{d-2}{2}$. More precisely, given a function on $\mathbb R^d$, we introduce a randomization adapted to the Wiener decomposition, and, intrinsically, to the so-called modulation spaces. Our goal in this paper is three-fold. (i) We prove almost sure local well-posedness of the cubic NLS below the scaling critical regularity along with small data global existence and scattering. (ii) We implement a probabilistic perturbation argument and prove `conditional' almost sure global well-posedness for $d = 4$ in the defocusing case, assuming an a priori energy bound on the critical Sobolev norm of the nonlinear part of a solution; when $d \ne 4$, we show that conditional almost sure global well-posedness in the defocusing case also holds under an additional assumption of global well-posedness of solutions to the defocusing cubic NLS with deterministic initial data in the critical Sobolev regularity. (iii) Lastly, we prove global well-posedness and scattering with a large probability for initial data randomized on dilated cubes.
Original languageEnglish
Pages (from-to)1-50
Number of pages50
JournalTransactions of the American Mathematical Society: Series B
Volume2
DOIs
Publication statusPublished - 26 May 2015

Keywords

  • math.AP

Fingerprint Dive into the research topics of 'On the probabilistic Cauchy theory of the cubic nonlinear Schrödinger equation on R<sup>d</sup>, d ≥ 3'. Together they form a unique fingerprint.

Cite this